1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

blood pressure medication

Discussion in 'Non-Diabetic Medication' started by alison2345, Apr 27, 2013.

  1. alison2345

    alison2345 · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    21
    I have been put on BP medication in February 2013. I am on Ramipril 10 mg and Amlodipine 10 mg. The problem I have now is the 3rd one he has put me on. Frusemide 20 mg, it makes me feel so dizzy and really weak. I can only take it for 3 days. It was the same with Indapamide dizzy spells the room spinning when I took that GRRRRR. Does anyone else have problems with these types of medications?
     
  2. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    I'm no cardiologist, but as with all diuretic (pee a lot) drugs, postural hypotension can sometimes be an unwanted effect because of the lower blood volume.

    If I was you I would get straight back to the prescriber and ask to be reassessed on the meds. Diuretics do not suit everyone and you (from your words) appear to be one of them.
     
    • Like Like x 2
  3. alison2345

    alison2345 · Member

    Messages:
    13
    Likes Received:
    0
    Trophy Points:
    21
    Thank you for your reply. Yes I am going to have to do something because I can't live like this. It's a good job they have a lot of medication out there for high BP.
     
  4. Yorksman

    Yorksman Type 2 · Well-Known Member

    Messages:
    2,446
    Likes Received:
    1,905
    Trophy Points:
    178
    Blood pressure management is a step by step approach, starting with a low dosage of one pill, measuring BP after a time, adding a new pill or upping the dosage of the first and so on. I started with frusemide and ramipril was the last to be prescribed. I was always told to call if I felt unwell before my next scheduled appointment. It is a bit of a suck it and see approach. Even the consultant admitted it when he told me that the ramipril was probably the drug doing me most good. Don't be afraid to tell them that the current regime isn't working for you. They already know that they might have to switch or alter dosage or whatever. They need your feedback.
     
  5. searley

    searley Type 1 · Well-Known Member

    Messages:
    427
    Likes Received:
    99
    Trophy Points:
    88
    I was first put on ramipril and refused that due to side effects

    I was then on

    Candesartan 32mg
    Amlodipine 10 mg
    Indapamide 1.5mg
    Doxisozan (think that the spelling)

    All of them had side effects, and the more i took the worse i felt, in the end i refused all of them...

    Went to see the doctor and he says there is nothing else to offer so take them, or dont!... So i said no thanks..

    Had my bp done last week for my annual review and it was 173/89
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook